Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 11, 2005, 2:25 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 11, 2005, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 111826 FFWBGM PAC103-112115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 515 PM EDT * AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT NEARLY STATIONARY THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN IN WEST CENTRAL PIKE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PECKS POND...PROMISED LAND STATE PARK...PANTHER. THUNDERSTORMS HAVE ALREADY PRODUCED 2 TO 2.5 INCHES OF RAINFALL SO FAR...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE NEXT COUPLE HOURS. THIS AMOUNT OF WATER WILL LIKELY CAUSE FLOODING IN AREAS NEAR THE SUGAR HILL CREEK...MOZETTE CREEK... AND WALLENPAUPACK CREEK AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4134 7507 4121 7510 4124 7535 4132 7534 $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 11, 1:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 130 PM EDT SAT JUN 11 2005 .SHORT TERM... UPDATED TO ADD FLOOD WATCH FAR SOUTHERN ZONES WHERE SLOW MOVING THUNDERSTORMS HAVE DEVELOPED AND SOME TRAINING HAS BEEN OCCURRING. HOURLY RAINFALL ESTIMATES REACHING 1.5 INCH. PREVIOUS DISC...IT STILL APPEARS THAT BEST CVRG FOR AFTN TSRA WOULD BE OVER THE SRN TIER AND NE PA WHERE REMNANTS OF OUTFLOW BNDRY ARE LIKELY TO BE, AND MDL INDICATIONS OF SOME LOW LVL CONVERGENCE THIS AFTN. VERY MOIST W/PRECIPITABLE WATER NEARLY 200% ABV NORMAL, AND WARM CLD DEPTHS NEAR OR >10K FT. MBE VECTORS SUGGEST POTNL FOR FAIRLY SLOW MOVERS AND TRAINING. A FEW SVR PULSERS CANT BE RULED OUT, BUT PTRN DOES NOT APPEAR FVRBL FOR AN ORGANIZED SVR EVENT WITH NO APPARENT TRIGGER ALOFT TO KEEP CONVECTION GOING. XPCT SCT ACTIVITY TO PERSIST TIL ARND MIDNIGHT BEFORE DSPTNG. MORE OF THE SAME XPCTD ON SUNDAY AND WILL STICK WITH CHC POPS ALL ZONES...NOT READY TO BUY INTO THE GFS SLN OF MORE STABLE CONDITIONS WORKING INTO NE PA DURING THE DAY. AS FOR TEMPS...WILL CONTINUE TO GO WITH THE WARMER FWCS WHICH HAVE OUTPERFORMED THE MAV AND SPCLY THE MET GUIDANCE. POTNLY INTERESTING SITN SHAPING UP FOR EARLY NXT WEEK WITH REMNANTS OF ARLENE. PREFER THE GFS/UKMET SLN WHICH BRINGS THE MSTR ARND THE RDG AND EVENTUALLY INTO THE FCST AREA IN THE MONDAY TIME FRAME. CANADIAN TRACK SIMILAR BUT SLOWER BY ABOUT A DAY. NO CHGS TO XTNDD AT THIS TIME, BUT WILL BE INTERESTING TO SEE WHAT THE PREEPD HAS TO SAY LATER THIS MRNG. && .LONG RANGE (SUNDAY NIGHT-FRIDAY) FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE PERIOD. && .AVIATION (10/18Z - 11/18Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR THROUGH SATURDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR SULLIVAN COUNTY UNTIL 800 PM. .PA...FLASH FLOOD WATCH FOR LACKAWANNA, LUZERNE, SOUTHERN WAYNE, PIKE, AND WYOMING COUNTIES UNTIL 800 PM. &&
Hazardous weather outlook, Jun 11, 4:35 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 435 AM EDT SAT JUN 11 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 435 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS FROM MID AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. SEE PRODUCT ALBSPSBGM FOR DETAILS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 AM EDT | Special Weather Statement | BGM | Bradford | 68 min |
| Jun 11, 3:37 PM EDT | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
| Jun 11, 4:27 PM EDT | Flash Flood Warning | BGM | Wyoming | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.